Discussions By Condition: I cannot get a diagnosis.

severe stomach pain, black stools

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • April 10, 2007
  • 04:09 AM

I am 35, after years of excessive ibuprofren use for never ending headaches, i developed abdominal pain. I had an upper endoscopy a year and half ago. they found duodenal ulcerations, and ulcerations in my stomach. I have not touched an ibuprofren, or any of the same for over a year now. I have been on prilosec 40 mg daily every since. I have stopped before and immediatelly within 2 days, the pain came back. I am now still on it, but for the past 3 months, it has been getting worse and worse. The past 4 days it is often unbearable. It actually tends to feel a bit better after i eat. It does not corelate with food. (except acid type foods i totally can not handle). Four days ago it has become unbearable, i started pepto. i took it 4 days ago, for one day, it did not good. So i moved to maalox. nothing. Now i am having blackish... stools. can this be from the pepto i used 4 days ago, (only 2 caplets and 1 swig). my stomach hurts really bad. the left upper side, by my rib keep giving me very very sharp pain shooting up thru my left shoulder. now today just very sharp pain in a line along the upper abdomen also. I get bloated real bad, can't button pants. I feel like i'm starving even after i have eaten, but really dont eat much cuz i have no appetite. the pain is sooooo sharp. i dont have any insurance, and i dont have a primary care. they make you pay at the visit, and i can't do that.. i'm totally broke. i am concerned it is perforated or bleeding. My question is, if i go to the ER, can they do a diagnostic scope or something there? I have tried all the meds there are, and nothing helps. I dont' want to go to ER in fear they will just send me home on yet more meds. I have tried prilosce, protonix, aciphex, tums, pepto, maalox, milk milk milk. nothing is helping me. if there is a doctor out there that reads there, i could sure use some advice as to where a person can go without insurance to get a diagnosis. thank you so much

Reply Flag this Discussion

3 Replies:

  • I think you can buy a hemooccult test kit at CVS or Walgreens (ask the pharamcist) which tests for blood in the stool. You collect two samples and mail it in for a charge they will test it and send you the results. If there is blood you need to go and see a Gastroenterologist.
    Anonymous 42,789 Replies Flag this Response
  • You really could have a slow GI bleed. Nothing to mess around with. The above post is right. Do an Occult blood/Hemacult test on the stool if you have time and can stand the pain. If not...see an ER doctor if that's your only course at this time. Best of luck...mommy cat PS the past ulcer problem may or may not have to do with all of this bust be sure to tell the ER Dr of your stomach history.
    mommy cat 1,654 Replies Flag this Response
  • I work in the medical field. screw the home test take your self to the nearest er. Black bowel movements are and indication of 2 things. 1. you drank a lot of PEPTO BISMOL or 2. You have a GI BLEED. This is nothing to mess with as you can become extremely anemic. they will run all of the tests required there. As for bills. Every day we get calls from people in the office from people who want meds perscribed because they do not have the time or the money to come in and we have had a few die waiting to be called back because they refused medical intervention.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?